Start Submission Become a Reviewer

Reading: Tardive dyskinesia in an 8-year old child

Download

A- A+
dyslexia friendly

Case Reports

Tardive dyskinesia in an 8-year old child

Authors:

W. M.M.L. Chandradasa,

Faculty of Medicine, University of Kelaniya, Ragama, LK
X close

S W. Kotalawala ,

Lady Ridgeway Hospital for Children, LK
X close

G. R. Siriwardena,

Lady Ridgeway Hospital for Children, LK
X close

R. M.L. Champika,

Lady Ridgeway Hospital for Children, LK
X close

S. Seneviratne,

Lady Ridgeway Hospital for Children, LK
X close

H. Perera

University of Colombo, LK
About H.
Faculty of Medicine
X close

Abstract

Tardive dyskinesia (TD) is an uncommon presentation in children, which can be disabling and irreversible when it does occur. An 8 year old boy, with a diagnosis of autism spectrum disorder and borderline intelligence, developed features suggestive of TD on withdrawal of long-term haloperidol medication. After recommencing haloperidol at a lower dose his symptoms improved clinically and the Abnormal Involuntary Movement Scale score also decreased. Haloperidol was tailed off gradually and vitamin E was initiated

DOI: http://dx.doi.org/10.4038/sljpsyc.v5i2.7819

Sri Lanka Journal of Psychiatry Vol 5(2):24-26

How to Cite: Chandradasa, W.M.M.L. et al., (2014). Tardive dyskinesia in an 8-year old child. Sri Lanka Journal of Psychiatry. 5(2), pp.24–26. DOI: http://doi.org/10.4038/sljpsyc.v5i2.7819
Published on 21 Dec 2014.
Peer Reviewed

Downloads

  • PDF (EN)

    comments powered by Disqus